Alert archive / Mississippi / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Aug 22, 2023, 2:39 PM CDT for George County, Perry County, Stone County, Mississippi. It took effect at Aug 23, 2023, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2023, 2:39 PM CDT (19:39 UTC)
- In effect from
- Aug 23, 2023, 12:00 PM CDT
- Expired
- Aug 23, 2023, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties George County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951 WWUS84 KMOB 221939 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 239 PM CDT Tue Aug 22 2023 ...RED FLAG WARNING ISSUED FOR STONE, GEORGE, AND PERRY COUNTIES TODAY AND WEDNESDAY DUE TO A COMBINATION OF HIGH KBDI VALUES & SIGNIFICANTLY INCREASING DROUGHT CONDITIONS... MSZ075-078-079-231000- /O.NEW.KMOB.FW.W.0002.230823T1700Z-230824T0100Z/ /O.CON.KMOB.FW.W.0001.000000T0000Z-230823T0100Z/ Perry-Stone-George- 239 PM CDT Tue Aug 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEASTERN MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEASTERN MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...East 5 to 10 mph. * RELATIVE HUMIDITY...As low as 28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
718 WWUS84 KMOB 230832 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 332 AM CDT Wed Aug 23 2023 ...RED FLAG WARNING REMAINS IN EFFECT FOR STONE...GEORGE...AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI TODAY GIVEN THE COMBINATION OF HIGH KBDI VALUES AND SIGNIFICANT DROUGHT CONDITIONS... MSZ075-078-079-232300- /O.CON.KMOB.FW.W.0002.230823T1700Z-230824T0100Z/ Perry-Stone-George- 332 AM CDT Wed Aug 23 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...Northeast winds 5 to 10 mph in the morning, becoming east to southeast in the afternoon. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
030 WWUS84 KMOB 231822 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 122 PM CDT Wed Aug 23 2023 ...RED FLAG WARNING REMAINS IN EFFECT FOR STONE...GEORGE...AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI TODAY AND ON THURSDSAY GIVEN THE COMBINATION OF HIGH KBDI VALUES AND SIGNIFICANT DROUGHT CONDITIONS... MSZ075-078-079-240800- /O.NEW.KMOB.FW.W.0003.230824T1500Z-230825T0100Z/ /O.CON.KMOB.FW.W.0002.000000T0000Z-230824T0100Z/ Perry-Stone-George- 122 PM CDT Wed Aug 23 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Thursday. * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...Southeast 5 to 10 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Aug 22, 2:37 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 22, 2:37 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
237 PM CDT Tue Aug 22 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(00Z TAFS)
Issued at 237 PM CDT Tue Aug 22 2023
VFR conditions expected through the period with light winds./12
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 103 79 100 76 100 76 102 / 0 10 10 20 10 20 0 20
Pensacola 79 100 81 96 77 98 78 102 / 0 20 20 20 0 10 10 20
Destin 82 98 81 95 79 96 80 98 / 10 20 20 10 0 10 10 20
Evergreen 75 104 75 101 72 102 73 104 / 0 10 0 10 0 10 0 10
Waynesboro 77 102 77 102 74 102 75 102 / 0 10 0 10 10 20 0 10
Camden 76 102 76 98 73 100 74 101 / 0 10 0 10 0 10 0 10
Crestview 74 103 75 100 72 101 73 103 / 0 20 10 10 0 10 0 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>053-261>266.
Excessive Heat Warning from 10 AM to 8 PM CDT Wednesday for
ALZ051>053-261>266.
Heat Advisory from 10 AM to 8 PM CDT Wednesday for ALZ054>060.
High Rip Current Risk until 8 PM CDT this evening for ALZ265-266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ202-204-206.
Excessive Heat Warning from 10 AM to 8 PM CDT Wednesday for
FLZ201>206.
High Rip Current Risk until 8 PM CDT this evening for FLZ202-204-
206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
Excessive Heat Warning from 10 AM to 8 PM CDT Wednesday for
MSZ067-075-076-078-079.
Red Flag Warning until 8 PM CDT this evening for MSZ075-078-079.
Red Flag Warning from noon to 8 PM CDT Wednesday for MSZ075-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:49 AM CDT | Excessive Heat Watch | MOB | George, Greene, Perry, Stone, Wayne | 10 hr |
| Aug 22, 1:53 PM CDT | Excessive Heat Warning | MOB | George, Greene, Perry, Stone, Wayne | 30 hr |
Nearby
Red Flag Warnings in Mississippi, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.